Ask a doctor

Can Latisse (Bimatoprost) Lighten Brown Eyes?

I've been using Latisse on my eyelashes for a loooooong time now, on and off, for 2 years. I never told anybody I was using it. Then last christmas my cousin came to visit and THE FIRST thing she said when she looked at me was "Are you wearing contacts?" And I was like "No, lol, WHY?" She said: "Your eyes look lighter!". I didn't care and thought she was crazy. But then, few days later, 2 more people commented on my eye color! Is that possible??? I have dark brown eyes and pale skin!

Doctor Answers (4)

Latisse Change Eye Color?

+1

This is the most common question (but usually regarding making the Iris darker) I hear and from the studies, I don't believe that they show anyone who has had iris color changes with applying Latisse to their lashes-- if this side effect occurs, it is very rare.

They saw these changes when the glaucoma medication was put directly into the eye.


San Diego Plastic Surgeon
5.0 out of 5 stars 720 reviews

Can Latisse lighten brown eyes

+1

There is no scientific evidence to support this, but I will say this: at a Latisse training I was at, one of the women from another office said this has happened to her. She said her light brown eyes had become more hazel-ish from using Latisse for a few years. I cannot say whether that is true or not, nor does any scientific evidence or any reports from Allergan support this idea, but that was her claim. Latisse has the ability to darken skin and darken tiny flecks in hazel eyes. Thus, it shouldn't also have the ability to do the complete opposite, but if you and this other woman have had that happen, maybe it's possible. Or maybe it's simply aging, clothes, lighting, etc.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Latisse will not change your eye color

+1

There is no evidence to suggest that Latisse will change your eye color. Several million prescriptions for Latisse have been filled with no confirmed reports of iris pigmentation changes. It is considered a very rare side effect when this medication is used as a glaucoma medication when it is applied directly on the surface of eyes. Even then it made the iris darker, not lighter.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

You might also like...

No

+1

Latisse cannot lighten dark colored eyes. There is a theoretical risk that it can darken hazel or green eyes, but the other way around is not possible. It must have been the lightening in the room.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.